Jump to content

Photo

Birth Control Pills/ Puffy Face/ Water Rentention, Questions, Help

birth control trinessa water rentention puffy face hormonal acne ortho

2 replies to this topic

#1 Keilebakescupcakes

Keilebakescupcakes

    New Member

  • Members
  • Posts & Likes
    Posts: 20
    Likes: 0
About Me
  • Gender:Female
  • Location:Austin, Texas
  • Joined: 29-April 12

Posted 12 January 2013 - 01:13 PM

So, about 4 months ago I started a generic version of "ortho-tri-cyclen" called "tri-nessa". I have experienced a slight weight gain (about 5-6 lbs mostly in my hips, arms and face) and my cheeks especially always look puffy. I have heard that birth control pills can cause your face to be puffy.

Although this may seem like a small price to pay when you finally have (for the most part) clear skin....but it's really starting to bother me, this sudden weight gain. I've always been a small girl and now I'm starting to look a little disproportionate because my boobs are now about a cup and a half bigger, and my face is always puffy looking. I'm 21 and I already look very young, so this chimpmunk cheek look isn't doing my any good.

Any other women experience this problem? Any suggestions on what I could do to fix it?

#2 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,028
    Likes: 422
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 12 January 2013 - 10:18 PM

Honestly there's not much you can do. How you look now (with a little extra fat and roundness in the face) is probably how you are "supposed" to look if you had had perfect hormones.

When people who are trying to change from men to women undergo hormone therapy, they add estrogen, and this gives them the softening of features and fat deposits you describe. This is simply a feminine trait. Unfortunately you have become used to a thinner, more angular look due to a previous balance of hormones that had more androgens. So while you may prefer your previous look (which strictly according to the hormones is more masculine), there isn't much to be done about it. Unless you're willing to have acne again.

You've probably heard this before, but you'll love that you had chipmunk cheeks at 21 when you turn 40. Not that it helps now Posted Image

If the very slight weight gain and roundness is making THAT much of a difference, you may possibly have a bone structure issue in your face. Many people have slightly underdeveloped jaw bones. They will comment that they "don't have any more weight to lose" yet still have a round or "fat" face. If you have a strong developed jaw line then 5-6 pounds will do little to your features. If you have a weak profile, however, it will be noticeable.

If your profile picture is really you, just based on a cursory look over, you may very well have a more petite bone structure, slightly weak profile and a somewhat narrow face, which means that tiny changes in weight and water retention are more noticeable on you than other people. And when I say that, I mean noticeable to you, other people won't notice nearly as much if at all.

Edited by Green Gables, 12 January 2013 - 10:23 PM.


#3 agirlnamedcrow

agirlnamedcrow

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Female
  • Joined: 27-December 12

Posted 28 May 2013 - 08:21 PM

i have the same exact problem... i've been taking beyaz for abt 6 months now... it has been a GODSEND for my skin --i went from breaking out all over my cheeks and chin to having maybe ONE tiny pimple in the entire 6 months i've been taking beyaz. BUT... i'm a girl who has always cared a litte excessively about her looks/weight and the pill has caused me to gain about 8 lbs. i absolutely can't stand the extra stomach fat and puffy cheeks, but the clear skin almost makes it worth it.

 

i've been researching like crazy abt BCP and weight gain. i still can't truly decide what to do --quit the pill & try topicals again, or just deal with the extra weight & enjoy my clear skin-- so i started a little experiment taking only 1/2 a pill per day about 2 months ago (i'm not sexually active anyway), hoping this would minimize the weight gain/bloated feelings and still be enough to keep my skin clear. my skin is still clear but i don't think i've been trying hard enough to actually lose the lbs i gained, so i'm still pretty much 8 lbs over my ideal. i'm going to try harder to lose it and continue to take 1/2 a pill and see if i can maintain my ideal weight AND clear skin without constantly having to diet (i never had to diet before i started the pill). by the way, while i reduced my dosage, i am trying harder to drink lots of water, stick to a healthy diet with less carbs, sugar, salt, and dairy and consume more of the vitamins that BCP is known to deplete (vitamins B2, B6, B12, C, magnesium, zinc, and a few others if you google it). interestingly enough, the B vitamins influence your metabolism and energy, so you may possibly benefit from taking a B complex supplement, which i will be trying soon as well. i also drink green tea every night --i feel like it helps eliminate my bloatedness.

 

i'm also taking evening primrose oil to balance out my hormones while i "wean" myself off the pill i guess (taking 1/2 per day for the rest of the summer, maybe even 1/4 per day in the fall and possibly getting off of it completely by winter, when i can hibernate if i get bad skin again!) i'm not banking on the EPO to do much, but it has definitely given my skin a soft glow since i started taking it (and i didn't think my skin could get any better). i'm hoping the EPO will somehow positively influence the hormones that have been affecting my weight as well while i try to lose the rest of the 8 lbs...

 

so i think my plan is to ultimately wean off the pill and find a miracle supplement (hopefully EPO) or if not, a miracle topical, to keep my skin clear. if that's not an option for you b/c you're sexually active or whatever, your only option is to truly stick to a healthy diet like mentioned above (do more research on what suits you), try to fight the vitamin deficiencies caused by taking BCP (especially B vitamins), and exercise more than you currently do. these suggestions are just things that i found in my research --hopefully something will help.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users